Thought you all should know about this notice from today. I will post part of the notice below this statement. Having just been in the hospital and have received three of these meds there, I am waiting to see how this may affect me. I should let all of you know that the use of the antibiotics was after some others were not effective. It is always a situation of treating and risking side effects or not treating and not surviving for me. This may not be true with you. Be aware of these medications and discuss completely with your doctor.
Peripheral neuropathy warning from FDA?
- 16 Aug 2013 by endlessPred
- 5 November 2013
- avelox, peripheral neuropathy, ciprofloxacin, fda, quinolones
Added 16 Aug 2013:
New FDA Medwatch Alert
Sent to subscribers of: ciprofloxacin systemic, gemifloxacin systemic, levofloxacin systemic, moxifloxacin systemic, norfloxacin systemic, ofloxacin systemic, quinolones
Drug Safety Communication: Fluoroquinolone Antibacterial Drugs - Risk for possibly permanent nerve damage
August 15, 2013
Audience: Family Practice, Infectious Disease, Pharmacy.
ISSUE: FDA has required the drug labels and Medication Guides for all fluoroquinolone antibacterial drugs be updated to better describe the serious side effect of peripheral neuropathy. This serious nerve damage potentially caused by fluoroquinolones may occur soon after these drugs are taken and may be permanent.
You may review the rest of the article by going to FDA alerts in the menu above.
Thanks for posting this info. I have to take antibiotics quite often because of my hypogammaglobulinemia. I'll keep this in mind when they are prescribing antibiotics for me in the future. I already have PN, but why ask for trouble if it can be avoided. I hope you don't have any lasting effects from these meds.
Hugs to you!
Whoa Cowgirl!! That is a frightening thing, Karen! I do hope your numbness goes away, and fast! Do you have neuropathic pain already?
I had to laugh when you wrote "yuck" about gabapentin! I'm back on it, yahoo, can't remember squat! I'll be lucky that I can recall my own address next week...
Thank you very much for this post, you may have saved many people some Ungodly pain. Very selfless thing to do, Karen.
Natural is the way to go! Before you load up on systemic drugs, use the B and B-12 regimen I've posted elsewhere. Click on my name. The long and short of it is Drs. are trained in Schools to use Big Pharma drugs ... they aren't going to discuss natural solutions because they aren't trained nor do they believe anything that isn't FDA approved can possibly work. You should also search "FDA extortion" at NaturalNews.com Then read the side effects at each Rx drug website. I'm 100% pain free and luvin it!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jun 2011 • 20 answers
Posted 30 Jul 2011 • 1 answer
Peripheral Neuropathy - I have terrible burning in my arms and tingling and twitching legs. Is this?
Posted 24 Oct 2014 • 1 answer
Posted 18 Nov 2016 • 1 answer
Posted 3 Dec 2017 • 3 answers